Like I have said before I had been on and off of various pills over the years. I don’t like the way I feel when I’m on the pill. Here is why.
I’m constantly hungry, so I put on weight.
If I’m not hungry, I’m nauseous.
My PMS is actually ten times worse on the pill.
I have no energy.
My libido goes way down (which doesn't only affect me).
The only good thing about the pill is that my skin gets clearer. That’s not enough of a plus to get me to take it.
I asked why I could be bleeding this much, and basically it comes down to progesterone. About halfway through a menstrual cycle your body should start producing progesterone - right around ovulation. It tells your body to keep the uterine lining that has built up, and to maintain it in case an egg gets fertilized. If progesterone is not produced in high enough concentrations then the uterine lining will continue to build. Normally progesterone levels will drop two weeks after ovulation, and then the bleeding will start. During the period the residual levels of progesterone will tell the blood vessels to close off and keep the bleeding minimal when the lining sheds. The concern was that I wasn't producing progesterone, which would lead to a thick lining and less control of blood loss, so I had a blood test. The test came back showing I was producing progesterone, but Dr. OB said I could take a progesterone only pill anyway and that could solve my problem.
Besides the fact that the pill makes me feel crappy, progesterone only pills, specifically progestin, have been associated in some studies with an increased risk of breast cancer. These studies are very controversial, and studies have been published showing the opposite results. However, based on my boob issues I was wary of taking progestin. The fact is I don't like to take any kind of medication if I can avoid it. I certainly don't want to take something that's going to increase my risk of breast cancer.
So instead of taking the pill, I went to my chiropractor, who is also kind of a holistic medicine guy. He set me up with all kinds of supplements, including one supplement that was basically natural, plant derived progesterone. Supposedly this is a much safer form of the hormone, so I thought I'd give it a try. Over the next two months I had much lighter bleeding. I though I had found the answer!
Unfortunately I started to feel like I did when I was on the pill, so I stopped taking the supplements. And the next month, I had the blood flood again. I had to do something, so I went to talk to Dr. OB again.
Part 5 - Ablation
Happy Birthday Mr. Blue
10 hours ago